News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: A physical or mental health problem (panic attacks) ?


 Veronikas84 - Mon Sep 06, 2004 11:37 pm

Lately i have had what I think are panic attacks and I'm not sure if they are and where they are comming from. About 3 years ago i had a head injury. I fell and hit the back of my head on a rock, that is all I remember. At that point i blacked out and later I was told that i went into a massive whole body seizure and my eyes rolled back. One of my friends had to put their fingers in my mouth so I wouldnt swallow my tounge. At the end of the seizure I was still passed out for about 10 minutes. During that time somebody called 911, i came to just in time when they came, and i didnt have insurance so I told them i was fine and I didnt have a seizure. So i was never checked for that. For about 2 weeks after that i felt wierd, I was out of balance, and felt sick and dizzy. I blacked out when i drank alcohol, i also felt like passing out sometimes. But these things went away, so i never went to the doctor for them. They went away till about a month ago. I was at a concert and I think i had a panic attack. First i felt dizzy, the sounds were getting slower, and I saw really wierd colors, my stomach hurt, vision was blurry, i felt sick, and i was sweating so much, my heart was beating a lot too. I sat down and had a crazy feeling that I was urinating in public, but i wasnt, and i was so scared that everyone knew. After that it almost happend twice again , i almost sat through the whole concert. It almost happend again at another show outside, but i sat down in time. I could feel it comming, and i feel panic. And the last time it happend was not at any people filled place, but at a small gas station at 8am, this time when i sat down it didnt go away as fast as the other times. I sat just sweating and my stomch churning for about 15 minutes. The last wierd thing that happend is a few days ago my pupils were greatly dialated. Now i know I have to go and seek medical advide, but what kind of doctor should i go to. And is this a mental problem or a physical one?
 Dr. Yasser Mokhtar - Tue Sep 07, 2004 12:20 am

User avatar Dear Veronika,

Are these symptoms related to smoking marijuana? Please stop smoking marijuana and see what this does to your syptoms.

What you are describing is a state of increased adrenaline. It could be related to many causes including anxiety but i don't like hanging anything on anxiety and psychological problems until i make sure that all organic causes have been excluded.

Your blood pressure has to be taken during the attacks, so you have to seek medical advice as soon as possible.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here